Alert archive / Missouri / Flash Flood Warnings in 2002
Flash Flood Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 15, 2002, 7:21 AM CDT for Ripley County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2002, 7:21 AM CDT (12:21 UTC)
- Expired
- Jul 15, 2002, 11:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Ripley County, MO
The radar
The Memphis radar (KNQA), 178 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 151221 FFWPAH MOC181-151615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 715 AM CDT MON JUL 15 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... RIPLEY COUNTY IN MISSOURI * UNTIL 1115 AM CDT. * AT 715 AM CDT...DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER THE CENTRAL AND WESTERN PORTIONS OF RIPLEY COUNTY. SINCE 500 AM...DOPPLER RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN NORTHWEST OF THE CITY OF DONIPHAN...BETWEEN BRIAR AND HANDY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH AT LEAST 900 AM. ANOTHER 1 TO 3 INCHES IS POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE... GATEWOOD...BRIAR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND IMMEDIATELY. PEOPLE CAMPING ALONG CREEKS AND STREAMS SHOULD BE ALERT TO RAPIDLY RISING WATERS. LAT...LON 3680 9083 3651 9084 3653 9115 3681 9111
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:10 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 15, 3:10 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 310 AM CDT MON JUL 15 2002 IR SATL PICS THIS MORNING SHOWED BLOWOFF CIRRUS/ALTOSTRATUS MOVING ACROSS THE FCST AREA...REMNANTS FROM EARLIER CONVECTION IN AR/TN ASSOCIATED W/ THE CUTOFF UPPER LOW. THE LOW...ANALYZED OVER THE OK/AR BORDER... WILL REMAIN AN ENERGY/INSTABILITY SOURCE FOR THE FA FOR MUCH OF THE UPCOMING WEEK. NGM/ETA/MESOETA WERE THE MOST INSISTENT IN DEPICTING A PERTUBATION IN THE 500MB FLOW WHICH SHOULD MOVE NE ACROSS TN AND INTO W KY THRU 15Z. IT IS POSSIBLE THAT ENOUGH MOISTURE WILL BE TAPPED TO DEVELOP SOME SHWR ACTIVITY OVER THAT AREA EARLY TODAY. AFTER THAT...THE UPPER LOW SHOULD BEGIN A NWD TREK. UNLIKE PREVIOUS RUNS...SFC REFLECTION OF THE UPPER LOW PRES AREA NOW SEEMS BARELY PERCEPTIBLE ACROSS THE FA. A CENTER OF HIGH SFC PRES WILL MOVE FROM IA TO IN BY TUE NITE WHILE A SFC LOW REMAINS OVER SC...LIMITING LOW LEVEL MOISTURE ADVECTION FOR THE FA THRU MUCH OF TUE. THUS NUMERICAL GUIDANCE NOS ARE ALMOST ALL <20% FOR MON NITE AND TUE...HOWEVER IN THE SOUTH HALF OF THE FA THE PRESENT MINIMAL POPS WILL BE LEFT IN THE FORECAST. MEANWHILE...A 500MB HIGH PRES AREA IS PROGGED TO BUILD OVER THE GULF COAST STATES THRU WED AND THE AFOREMENTIONED UPPER LOW SHOULD OPEN INTO A TROF AND ATTEMPT TO MERGE W/ LARGE SCALE NW FLOW IN THE LATTER PART OF THE WORKWEEK. THE TRANSITION ZONE BETWEEN THE TWO WILL RESULT IN INCREASED CHCS OF SHW/TSTM ACTIVITY WED/PART OF THU FOR THE FA. THERE WERE SOME DIFFERENCES IN THE EXTENDED GUIDANCE AS TO THE FORWARD SPEED AND RATE OF ABSORPTION OF THE TROF INTO THE UPPER FLOW. FOR NOW...WILL LEAVE FRI THRU SUN PARTLY CLOUDY AND LET DAY SHIFT REEVALUATE. MAV NUMERICAL GUIDANCE HAS DONE FAIRLY WELL WITH TEMPS...WILL LEAN A BIT IN ITS DIRECTION...THO MAV/FWC TEMP DIFFERENCES ARE NOT THAT SIGNIFICANT. .PAH...NONE. DB
In the hours before
Special weather statement, Jul 15, 4:53 AM CDT, 2 hours 28 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-151600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 453 AM CDT MON JUL 15 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... HAZARDS... THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING ACROSS PART OF THE QUAD STATE REGION...MAINLY SOUTH OF A PERRYVILLE MISSOURI...TO OWENSBORO KENTUCKY LINE. SEVERE WEATHER IS NOT EXPECTED...HOWEVER SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. DISCUSSION... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER ARKANSAS IS EXPECTED TO DRIFT SLOWLY NORTHWARD TODAY. THIS LOW WILL SERVE AS A SOURCE OF LIFT AND INSTABILITY FOR THE SOUTHERN PART OF THE REGION. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING...WITH ADDITIONAL DEVELOPMENT BY EARLY THIS AFTERNOON. MOVEMENT OF ANY THUNDERSTORMS WILL BE TO THE NORTHWEST AT ABOUT 15 MPH. SPOTTER ACTIVATION... ACTIVATION OF SPOTTERS IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Missouri, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.